MAUDE Adverse Event Report: ETHICON INC. BLAKE 7MM FLAT 3/4; CATHETER, IRRIGATION

ETHICON INC. BLAKE 7MM FLAT 3/4; CATHETER, IRRIGATION
Model Number 2216
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The following information was requested, but unavailable: was the retained broken drain piece removed from the patient surgically? no information.Was there additional tissue dissection or damage due to removal of the broken piece? no information.Lot number of the drain.No information.No further information will be provided.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that, the drain was broken when trying to remove it after a caesarean section procedure in which the drain was placed.The situation was as follows: on (b)(6), the drain was placed inside the patient¿s body for subcutaneous drainage.Five days after the operation, when trying to remove the drain, the surgeon felt that the drain was caught inside the patient¿s body.Then, the tip of the drain was broken off when pulling out the drain from the patient¿s body by excessive force.The broken piece of the drain was retrieved.By x-ray inspection, it was confirmed that no piece of the drain remained in the patient¿s body.The surgeon commented as follows; interrupted suturing was performed under the skin during the operation.There is a possibility that the drain might have been fixed with the suture.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Received one used drain.Upon visual inspection, the end of the white fluted part of the drain is badly damaged, cut and torn.The drain might be damaged during use and handling.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to fda: 8/31/2020.

Brand Name
BLAKE 7MM FLAT 3/4
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7320678
Report Number2210968-2018-71326
Device Sequence Number2160184
Product Code GBX
UDI-Device Identifier10705031003521
UDI-Public10705031003521
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CL I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2216
Device Catalogue Number2216
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2018
Initial Date Received by Manufacturer 02/22/2018
Supplement Date Received by Manufacturer04/30/2018
08/17/2020
Initial Report FDA Received Date03/07/2018
Supplement Report FDA Received Date05/22/2018
08/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1